Indiana, 2008

Flash Flooding and Hail in Indiana, June 4, 2008

June 4, 2008 · NWS IND · 35 events in 11 counties and zones

A strong system moved across central Indiana bringing damaging winds, large hail, and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$115,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A strong system moved across central Indiana bringing damaging winds, large hail, and flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 4, 1:30 AM EST, 9 hours 35 minutes earlier.

Area forecast discussion, Jun 4, 1:30 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT WED JUN 4 2008

.DISCUSSION...A WARM FRONT WAS STRETCHED ACRS THE NRN PARTS OF
CENTRAL INDIANA EARLY THIS MORNING. RADAR SHOWS NMRS TSRA NEAR AND
ALONG THE FRONT...PUSHING EAST WITH ADDITIONAL STORMS OVER CENTRAL
IL. SKIES WERE CLOUDY AS THE MCS CONTINUED TO GROW. SFC DEW POINTS
WERE IN THE UPPER 60S TO AROUND 70 AND SFC FLOW WAS SE ACRS MUCH OF
THE FA...AND MORE EASTERLY ON THE NORTH SIDE OF THE FRONT.

MAIN FORECAST CHALLENGE TDY WL ONCE AGAIN BE POPS.

MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WL USE A BLEND. FORECAST SOUNDINGS CONTINUE TO SHOW PLENTY OF CAPE
AVAILABLE TDY ACRS THE FA...IN EXCESS OF 2K J/KG. WITH PLENTY OF
BOUNDARIES IN THE AREA FROM PREVIOUS CONVECTION ALONG WITH DECENT
DAYTIME HEATING EXPECTED...WL RAISE POP TDY FOR TSRA...ESPECIALLY
CLOSE TO THE FRONT. PWATS TDY REMAIN BETWEEN 1.5 AND 2.0
INCHES...AND GIVEN THIS WL EXTEND THE FLASH FLOOD WATCH ACRS THE NRN
PARTS OF THE FA UNTIL 400 PM. ACRS THE SRN PART OF THE FA WL STICK
CLOSE TO MAVMOS POPS AS LWR LVL CONVERGENCE WL NOT BE AS STRONG AND
H8-H7 TEMPS WL BE A BIT WARMER...RESULTING IN A STRONGER CAP. EXPECT
THE TSRA THREAT TO DIMINISH AS THE DAY PROGRESSES
THOUGH...ESPECIALLY BY EARL THIS EVENING AS H7 TEMPS RISE OVR
10C...RESULTING IN A STRONGER CAP AND THE FRONTAL BOUNDARY CONTINUES
TO PUSH FARTHER NORTH. GIVEN SOME OF THE LINGERING CLOUDS AND PCPN
WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR HIGHS.

TONIGHTS FORECAST SOUNDINGS INDICATE A STRONG CAP THAT WL BE IN
PLACE THROUGH THURSDAY AS H7 TEMPS RISE TO 13C. WITH PLENTY OF
MOISTURE STILL LINGERING DO NOT EXPECT CLEARING SKIES AS SOME CLOUDS
WL BE LURKING. ALONG WITH A SOUTHERLY FLOW AND DEW POINTS TEMPS IN
THE SWEATY UPPER 60S TO AROUND 70...LOWS SHUD BE AOA MAVMOS LVL.

LITTLE CHANGE FOR THE FORECAST ON THURSDAY AND THURSDAY NIGHT. WARM
SOUTHERLY FLOW CONTINUES AND CAP REMAINS IN PLACE. WL LEAVE POPS OUT
FOR NOW...BUT GIVEN ALL OF THE PCPN WE HAVE SEEN THE PAST COUPLE OF
DAYS...FEEL TEMPS WL HAVE DIFFICULTY REACHING 90 AND MANY LOCATIONS.
WL KEEP TO THE UPPER 80S AT MANY LOCATIONS...BUT WITH DEW POINTS
NEAR 70...HI/S WL FEEL LIKE THE MIDDLE 90S.

ANOTHER WARM DAY APPEARS IN STORE FOR FRIDAY AS AN UPPER TROF
APPROACHES FROM THE CENTRAL PLAINS. THIS FORCING SHUD ONCE AGAIN
BRING CHCS FOR TSRA TO INDIANA...BUT WL TRY AND FOCUS THIS TO THE
AFTERNOON AS DAYTIME HEATING WL BE MORE FAVORABLE THEN AND THESE
LARGER TROFS OFTEN SLOW DOWN IN THEIR PROGRESSION. THIS PATTERN WL
PERSIST INTO SATURDAY...AND WL KEEP TSRA CHCS THEN. ONGOING FORECAST
HANDLES THIS WELL.

AS FOR THE EXTENDED...

SUNDAY THROUGH TUESDAY...AT THIS TIME IT LOOKS MOSTLY DRY AND
UNSEASONABLY WARM FRO THE EARLY PART OF NEXT WEEK.  THERE COULD BE
SOME ISOLATED TSRA ON SUN/MON BUT THIS FAR OUT ITS A VERY LOW CHANCE
TO MENTION WITH SUCH HIGH UNCERTAINTY.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS

SHOWERS AND STORMS TO IMPACT MOSTLY THE TERMINALS AT LAF AND
IND...AND STAY NORTH OF BMG AND HUF. CONDITIONS SHOULD BECOME MVFR
LATER TONIGHT IN PATCHY FOG AND BORDERLINE CIGS. BUT THEN VFR AFTER
14Z AND REMAINING THAT WAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
AFTER 21Z AND WILL MENTION VCTS FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ENTIRE CWA UNTIL 10AM EDT WEDNESDAY
MORNING...AND NRN PARTS OF CENTRAL INDIANA UNTIL 400 PM.

AVIATION...LJ
PUBLIC...PUMA
EXTENDED...SALLY
Hazardous weather outlook, Jun 4, 2:41 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EDT WED JUN 4 2008

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-050745-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-050745-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 4, 5:47 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLASH FLOOD      8 N TERRE HAUTE         39.59N 87.38W
06/04/2008                   VIGO               IN   LAW ENFORCEMENT

            HIGH WATER AT STATE ROAD 63 AND US 150 IN NORTHERN VIGO
            COUNTY

&&

JOHNSON
Local storm report, Jun 4, 6:18 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     BLOOMFIELD              39.03N 86.94W
06/04/2008                   GREENE             IN   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN NEAR THE HIGH SCHOOL IN
            BLOOMFIELD

&&

JOHNSON
Local storm report, Jun 4, 6:19 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      3 N BROWNSBURG          39.88N 86.39W
06/04/2008                   HENDRICKS          IN   TRAINED SPOTTER

            3.64 INCHES OF RAIN IN THE PAST 24 HOURS. SMALL CREEK
            NORMALLY 20 WIDE IS NOW 500 FEET WIDE.

&&

JP
Local storm report, Jun 4, 6:29 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     FLASH FLOOD      3 S PARAGON             39.35N 86.56W
06/04/2008                   MORGAN             IN   TRAINED SPOTTER

            ESTIMATED 3 INCHES OF RAIN WITH TORRENTIAL DOWNPOUR
            OCCURRING. NUMEROUS COUNTY ROADS BECOMING IMPASSABLE AND
            SMALL STREAMS WELL OUT OF THEIR BANKS.

&&

JOHNSON
Local storm report, Jun 4, 7:07 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
807 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      3 E BAINBRIDGE          39.76N 86.75W
06/04/2008                   PUTNAM             IN   LAW ENFORCEMENT

            WATER OVER U S 36. RECORD FLOOD IN PROGRESS ON PLUM
            CREEK.

&&

APS
Local storm report, Jun 4, 9:07 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      10 NE INDIANAPOLIS      39.88N 86.01W
06/04/2008                   MARION             IN   PUBLIC

            2 1/2 TO 3 FT OF WATER OVER ROADWAY AT 75TH ST AND
            BINFORD AVE. SUV STRANDED. OTHER VEHICLES APPARENTLY
            MAKING IT THROUGH WATER.

&&

HEROLD

The radar

The Louisville radar (KLVX), 92 km away, was scanning. The volume nearest the first event began at 16:05 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 7 flash flood, 6 hail, 1 lightning. Local standard time, as filed.

Hail, Jackson

When
June 4, 11:05 AM EST to 11:07 AM EST
Where
Jackson County, 0.54 mi E of Crothersville
Measured
1.75 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.800, -85.840

Large hail dented the roofs of several cars.

Thunderstorm Wind, Sullivan

When
June 4, 2:56 PM EST
Where
Sullivan County, Shelburn
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.180, -87.400

Power lines were reported down and a tree was on a house due to damaging thunderstorm winds.

Thunderstorm Wind, Sullivan

When
June 4, 2:58 PM EST
Where
Sullivan County, 0.69 mi N of Hymera
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.190, -87.300

Power was out to a large portion of town due to damaging thunderstorm winds.

Thunderstorm Wind, Sullivan

When
June 4, 2:58 PM EST
Where
Sullivan County, 0.54 mi E of Sullivan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.100, -87.410

Power lines were down due to damaging thunderstorm winds.

Hail, Owen

When
June 4, 3:02 PM EST to 3:04 PM EST
Where
Owen County, 0.69 mi N of Spencer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.290, -86.770

Thunderstorm Wind, Vigo

When
June 4, 3:10 PM EST
Where
Vigo County, 1.07 mi E of Terre Haute
Measured
53 kt (61 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.470, -87.380

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Vigo

When
June 4, 3:13 PM EST
Where
Vigo County, 1.07 mi E of Terre Haute
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.470, -87.380

Trees and power lines were down due to damaging thunderstorm winds.

Thunderstorm Wind, Vigo

When
June 4, 3:14 PM EST
Where
Vigo County, 1.38 mi N of Belt Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.440, -87.380

Hail, Monroe

When
June 4, 3:15 PM EST to 3:17 PM EST
Where
Monroe County, Bloomington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.170, -86.520

Lightning, Monroe

When
June 4, 3:16 PM EST
Where
Monroe County, Bloomington
Injuries
3 direct, 0 indirect
Reported by
Newspaper
Coordinates
39.170, -86.520

Two individuals had lightning strike near them and were taken to the hospital for lighting related injuries. The cell phone of another individual was stuck while the person was talking on the phone. This individual was also taken to the hospital for treatment.

Hail, Owen

When
June 4, 3:20 PM EST to 3:22 PM EST
Where
Owen County, 0.69 mi N of Spencer
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.290, -86.770

Thunderstorm Wind, Clay

When
June 4, 3:20 PM EST
Where
Clay County, 2.76 mi ESE of Stearleyville
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.440, -87.020

A tree was blown down due to damaging thunderstorm winds.

Thunderstorm Wind, Clay

When
June 4, 3:20 PM EST
Where
Clay County, 2.76 mi ESE of Stearleyville
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.440, -87.020

A tree was blown down due to damaging thunderstorm winds.

Thunderstorm Wind, Vigo

When
June 4, 3:20 PM EST
Where
Vigo County, 1 mi ESE of Terre Haute to 1.41 mi ESE of Terre Haute
Measured
60 kt (69 mph) estimated gust
Property damage
$26,000
Reported by
Newspaper
Coordinates
39.463, -87.384

Three utility poles that crossed 19th Street from Ohio Boulevard to Poplar Street were blown down. One of the poles cracked and fell on a car with a woman inside.

Flash Flood, Vigo

When
June 4, 3:20 PM EST to 6:15 PM EST
Where
Vigo County, 2.56 mi NNE of St Mary of the Woods to 2.6 mi NNE of St Mary of the Woods
Cause
Heavy Rain
Property damage
$100
Reported by
Newspaper
Coordinates
39.552, -87.447

A motorist stalled in flood water on Pennington Road east of US 150 near New Goshen after disregarding a high water sign.

Hail, Monroe

When
June 4, 3:25 PM EST to 3:27 PM EST
Where
Monroe County, Bloomington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.170, -86.520

Hail, Monroe

When
June 4, 3:25 PM EST to 3:27 PM EST
Where
Monroe County, Bloomington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.170, -86.520

Thunderstorm Wind, Owen

When
June 4, 3:30 PM EST
Where
Owen County, 1.57 mi ENE of Spencer to 1.57 mi ENE of Freedom
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.288, -86.743

Several reports of damage were received in and around Spencer. A power line fell onto a moving vehicle. The driver reportedly drove on and was not injured. A tree was down near Hidden Valley Estates. A tree fell on top of a 1997 Ford Expedition on North Montgomery Street.

Thunderstorm Wind, Owen

When
June 4, 3:35 PM EST
Where
Owen County, Southport
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.270, -86.770

A tree was down due to damaging thunderstorm winds.

Thunderstorm Wind, Owen

When
June 4, 3:35 PM EST
Where
Owen County, Southport
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.270, -86.770

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Owen

When
June 4, 3:39 PM EST
Where
Owen County, 3.28 mi ENE of Carp
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.390, -86.710

Tree limbs were down due to damaging thunderstorm winds.

Thunderstorm Wind, Owen

When
June 4, 3:39 PM EST
Where
Owen County, 3.28 mi ENE of Carp
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.390, -86.710

Tree limbs were down due to damaging thunderstorm winds.

Flash Flood, Owen

When
June 4, 3:40 PM EST to 6:15 PM EST
Where
Owen County, 2.15 mi WSW of Cunot to 4.03 mi W of Hubbell
Cause
Heavy Rain
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.441, -86.909

There were numerous reports of flooding in the county. Law enforcement reported nearly one foot of water over SR 67 near Freedom. A log truck became stuck in high water on Patricksburg Road just east of SR 46W. A vehicle stalled in flood water on SR 43 just south of SR 48 and the Owen-Monroe county line. A motorist was stranded on Sand Lick Road in Lafayette Township. At least a dozen county roads were closed due to high water or washouts.

Thunderstorm Wind, Hendricks

When
June 4, 3:50 PM EST
Where
Hendricks County, 0.69 mi N of Coatesville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.690, -86.670

A roof was torn off a barn due to damaging thunderstorm winds.

Flash Flood, Owen

When
June 4, 3:55 PM EST to 6:15 PM EST
Where
Owen County, 1.55 mi ESE of Adel to 1.65 mi ESE of Adel
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.191, -86.774

Heavy rain totaling 2.49 inches within one hour caused flash flooding.

Flash Flood, Owen

When
June 4, 4:00 PM EST to 6:15 PM EST
Where
Owen County, 0.5 mi ENE of Farmers to 1.31 mi NE of Farmers
Cause
Heavy Rain
Property damage
$1,000
Reported by
COOP Observer
Coordinates
39.172, -86.891

Six inches of rain water covered SR 67.

Thunderstorm Wind, Jackson

When
June 4, 4:00 PM EST
Where
Jackson County, Kurtz
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
38.970, -86.200

Trees and utility poles and lines were blown down across the county, knocking out electricity in Brownstown, Seymour, and elsewhere. A tree fell onto a 1986 Ford Bronco. Trees were down across roads in Carr and Redding townships.

Thunderstorm Wind, Bartholomew

When
June 4, 4:02 PM EST
Where
Bartholomew County, 1.75 mi WNW of East Columbus
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.210, -85.910

Several large tree limbs were down due to damaging thunderstorm winds.

Thunderstorm Wind, Morgan

When
June 4, 4:03 PM EST
Where
Morgan County, Mooresville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.620, -86.370

Trees were down due to damaging thunderstorm winds.

Thunderstorm Wind, Brown

When
June 4, 4:05 PM EST
Where
Brown County, 0.69 mi N of Cordry Lake
Measured
54 kt (62 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.310, -86.100

Thunderstorm Wind, Morgan

When
June 4, 4:05 PM EST
Where
Morgan County, 0.87 mi SE of Martinsville
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.420, -86.420

A large tree limb was down due to damaging thunderstorm winds.

Flash Flood, Monroe

When
June 4, 4:10 PM EST to 6:10 PM EST
Where
Monroe County, 1.09 mi SW of Arlington to 1.42 mi ENE of Bloomington
Cause
Heavy Rain
Property damage
$30,000
Reported by
Public
Coordinates
39.190, -86.565

The intersection of Sheridan and Hawthorne flooded. Adjacent yards flooded as well to a depth of about 2 feet. Water entered homes and commercial buildings. People were stuck in or on top of their cars.

Flash Flood, Owen

When
June 4, 4:15 PM EST to 6:15 PM EST
Where
Owen County, 0.32 mi NNW of Freedom to 1.18 mi NNW of Pottersville
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.205, -86.881

Traffic was reduced to one lane on SR 67 by flood waters over roadway.

Thunderstorm Wind, Jennings

When
June 4, 4:25 PM EST
Where
Jennings County, 0.69 mi N of North Vernon
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.010, -85.630

Trees were down and there was structural damage to a restaurant due to damaging thunderstorm winds.

Flash Flood, Jennings

When
June 4, 5:40 PM EST to 8:30 PM EST
Where
Jennings County, 5.04 mi NW of Scipio to 1.51 mi W of Scipio
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.134, -85.783

Considerable flooding was reported with two water rescues needed in the northern part of the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118271, 118272, 118273, 118274, 118275, 118276, 118277, 118278, 118279, 120469, 118280, 118281, 118285, 118854, 118855, 118282, 118286, 118851, 118283, 118287, 118284, 118288, 118852, 118289, 118786, 118787, 118853, 118290, 118291, 118292, 118293, 118795, 118796, 118294, 118797.